SeMA Journal

, Volume 74, Issue 2, pp 115–132 | Cite as

Dudley metric and continuity of functional integrals



We prove that the Dudley metric is complete on the space of Young measures and then we study the uniform continuity of functional \(u\mapsto \int _{\Omega }f(t,u(t)) dt\) on subsets of \({\mathcal {L}}^{1}(\Omega , \mathbb R^{s})\). The results are applied on Sobolev space \({\mathcal {W}}^{1,1}(\Omega , \mathbb R^{m})\hookrightarrow {\mathcal {L}}^{1}(\Omega , \mathbb R^{m+m\times d})\) .


Young measures Dudley metric Uniform integrability 

Mathematics Subject Classification

Primary 28A20 Secondary 28A33 49J45 54D35 



The author thanks warmly to the anonymous reviewers for their careful reading of this text; the relevant comments have clearly improved this work in terms of clarity and rigor of exposure.


  1. 1.
    Bourbaki, N.: Intégration. Chap. IX: Intégration sur les espaces topologiques séparés, Livre VI. Hermann, Paris (1969)Google Scholar
  2. 2.
    Bogachev, V.I.: Measure theory. Springer-Verlag, Berlin, Heidelberg (2007)Google Scholar
  3. 3.
    Ball, J.M., Murat, F.: \(W^{1, p}\)-quasiconvexity and variational problems for multiple integrals. J. Funct. Anal. 58, 225–253 (1984)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Castaing, Ch., Raynaud de Fitte, P., Valadier, M.: Young measures on topological spaces. With applications in control theory and probability theory. Kluwer Academic Publ., Dordrecht, Boston, London (2004)MATHGoogle Scholar
  5. 5.
    Dacorogna, B.: Direct methods in the calculus of variations, Applied Math. Sci. vol. 78, 2nd edn. Springer, New York (2008)Google Scholar
  6. 6.
    Dudley, R.M.: Convergence of Baire measures, Studia Math., t. XXVII, pp. 251–268 (1966)Google Scholar
  7. 7.
    Dudley, R.M.: Real analysis and probability, Cambridge studies in advanced mathematics, vol. 74. Cambridge University Press, Cambridge (2004)Google Scholar
  8. 8.
    Dunford, N., Schwartz, J.T.: Linear operators, Part I, Interscience. New-York (1958)Google Scholar
  9. 9.
    Florescu, L.C., Godet-Thobie, C.: Young measures and compactness in measure spaces. Walter de Gruyter, Berlin/Boston (2012)CrossRefMATHGoogle Scholar
  10. 10.
    Fonseca, I., Leoni, G.: Modern methods in the calculus of variations: \(L^p\) spaces. Springer monographs in mathematics. Springer, New York (2007)MATHGoogle Scholar
  11. 11.
    Hoffmann-Jørgensen, J.: Convergence in law of random elements and random sets, High dimensional probability (Oberwolfach, 1996), Progress in probability no. 43. Birkhäuser, Basel, pp. 151–189 (1998)Google Scholar
  12. 12.
    Ioffe, A.D.: On lower semicontinuity of integral functionals I. SIAM J. Control Optim. 15(4), 521–538Google Scholar
  13. 13.
    Pedregal, P.: Parametrized measures and variational principles. Birkhäuser Verlag, Basel, Boston, Berlin (1997)CrossRefMATHGoogle Scholar
  14. 14.
    Roubic̆ek, T.: Relaxation in optimization theory and variational calculus. Walter de Gruyter, Berlin, New York (1997)Google Scholar
  15. 15.
    Valadier, M.: Désintégration d’une mesure sur un produit. C. R. Acad. Sci. Paris, Sér. A 276, 33–35 (1973)Google Scholar
  16. 16.
    Valadier, M.: A course on Young measures. Rend. Istit. Mat. Univ. Trieste, XXVI, Supplemento, pp. 349–394 (1994)Google Scholar

Copyright information

© Sociedad Española de Matemática Aplicada 2016

Authors and Affiliations

  1. 1.Faculty of Mathematics“Al. I. Cuza” UniversityIaşiRomania

Personalised recommendations